Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Suffering from eczema below penis. Took pimecrolimus and Tacrolimus. How to get cured? - Online Doctor Chats

Date : 01-Mar-2013
User rating for this question
Very Good Posted in: Skin Hair and Nails
Answered by

General & Family Physician
Practicing since : 2002
Answered : 106 Questions
User: i am suffering from skin disease from past 3+ yrs. I have consluted with many dermatologist regarding the same but still it is not cured. Can you pls elaborate if it can be cured.
Doctor:can u mention , what exact condition are you having ?
User:I am having this on the below side of my sense organ they call it eczema with lot of itching, redness and skin got tight with patches.
User:they have prescibed me pimecrolimus for initial 2 months and now Tacrolimus.
Doctor:You mean the nose ?
User:No it is below the penis.
Doctor:you meant sex organ , ok
Doctor:has the medications advised, helped you with regard tot he symptoms
User:to some extent not exactly
Doctor:Eczema or dermatitis is a type of allergic skin condition that causes dryness, scaling & redness with intense itching.
Doctor:With time there occurs flaking and if bacterial, fungal or viral infection is introduced by scratching, the affected lesions begin to ooze.
User:is it curable?
Doctor:this is a form of immune reaction in the body , and since this is a reaction of the body, complete cure is difficult
Doctor:in some cases, complete control can be achieved with medications
User:You mean it is not curable.
Doctor:but there will be recurrences, like ups and downs
Doctor:yes, it is not curable completely, in many individuals
Doctor:this is due to the fact that, they have a hyperactive immune system
Doctor:but in mild cases, it can be controlled
User:so what to do now?
User:I have read somewhr that by homeopathy it can be cured, is it?
Doctor:There are many people who claim that way
Doctor:but i have many patients , who have tried that and failed too
User:ok so, pls suggest what should i do now.
Doctor:the medications Tacrolimus and Picrolimus, prescribed by your doctor, are good immunomodulators and are the best treatment options in such cases
Doctor:in my opinion, you should continue the medications for some time
User:should i continue with the same
Doctor:at least , for 3 -4 months
User:do they have any side effects
Doctor:Eczema is a chronic condition, but you can control it with treatment, by avoiding irritants, and by keeping the skin well-moisturized.
User:irritans mwans
User:sorry by irritants you mean....
Doctor:some irritants, that worsen the condition, include - stress, allergens, mold, recurrent colds, viral infections, dry skin, contaminated water , etc
Doctor:dyes in soaps, etc
Doctor:Avoid scratching the rash or skin if you can
Doctor:Relieve the itch by using a cold compress
Doctor:Keep the skin moist (called lubricating or moisturizing the skin).
Doctor:Use ointments (such as petroleum jelly), creams, or lotions 2 - 3 times a day.
Doctor:Moisturizers should be free of alcohol, scents, dyes, fragrances, or other chemicals.
Doctor:Keep water contact as brief as possible and use less soap than usual. Short, cooler baths are better then long, hot baths.
Doctor:After bathing, it is important to apply lubricating creams, lotions, or ointment on the skin while it is damp. This will help trap moisture in the skin
Doctor:following these measures, will help to a great extent
User:I have gone to cowurine therapy's website aslo
Doctor:ok , i am not aware, how helpful it will be
User:thanks a lot for your advise.
User:bye tc
Doctor:You are welcome
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor